Economics at your fingertips  

On Bootstrap inconsistency and Bonferroni-based size-correction for the subset Anderson–Rubin test under conditional homoskedasticity

Wenjie Wang and Firmin Doko Tchatoka ()

Journal of Econometrics, 2018, vol. 207, issue 1, 188-211

Abstract: We focus on the linear instrumental variable model with two endogenous regressors under conditional homoskedasticity, and study the subset Anderson and Rubin (1949, AR) test when the nuisance structural parameter, the unrestricted slope coefficient of endogenous regressor, may be weakly identified. Weak identification leads to nonstandard null limiting distributions, and alternative to the usual chi-squared critical value is needed. We first investigate the bootstrap validity for the subset AR test based on various plug-in estimators, and show that the bootstrap provides asymptotic refinement when the nuisance structural parameter is strongly identified, but is inconsistent when it is weakly identified. This is in contrast to the result of bootstrap validity in Moreira et al. (2009). Then, we propose a Bonferroni-based size-correction method that yields correct asymptotic size for all the test statistics considered. The power performance of size-corrected tests can be further improved by applying the mapping between structural and endogenous parameters in the model. Monte Carlo experiments confirm the bootstrap inconsistency and demonstrate that all the subset tests based on our correction technique control the size.

Keywords: Subvector inference; Linear IV model; Anderson–Rubin test; Plug-in estimator; Weak identification; Bootstrap inconsistency; Edgeworth expansion; Asymptotic size; Bonferroni-based size-correction (search for similar items in EconPapers)
JEL-codes: C12 C13 C26 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

Page updated 2019-04-20
Handle: RePEc:eee:econom:v:207:y:2018:i:1:p:188-211